Alert archive / Kansas / River Flood Warnings in 2015
River Flood Warning 55, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Jun 15, 2015, 3:27 AM CDT for Riley County, Kansas. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2015, 3:27 AM CDT (08:27 UTC)
- Expired
- Jun 16, 2015, 1:00 AM CDT
- In force
- 22 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Riley County, KS
The radar
The Topeka radar (KTWX), 74 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
661 WGUS43 KTOP 150827 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 327 AM CDT MON JUN 15 2015 ...The National Weather Service in Topeka, KS has issued a flood warning for the following streams in Kansas... Fancy Creek near Randolph affecting Riley County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC161-151627- /O.NEW.KTOP.FL.W.0055.150615T0827Z-150616T0600Z/ /RDPK1.1.ER.000000T0000Z.150615T1200Z.150615T1200Z.NO/ 327 AM CDT MON JUN 15 2015 The National Weather Service in Topeka, KS has issued a * Flood warning for The Fancy Creek near Randolph. * until late tonight. * Flood stage is 16.0 feet. * Forecast...The river is forecast crest near 16.0 feet early this morning. * Impact...At 16.0 feet...Low lying areas along the creek flood. && LAT...LON 3950 9687 3947 9671 3945 9675 3947 9689 $$
2 follow-up statements
697 WGUS83 KTOP 151030 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 530 AM CDT MON JUN 15 2015 ...The Flood Warning continues for the following streams in Kansas.. Big Blue River near Blue Rapids affecting Marshall County Fancy Creek near Randolph affecting Riley County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC117-151830- /O.CON.KTOP.FL.W.0034.000000T0000Z-000000T0000Z/ /BLRK1.1.ER.150604T2022Z.150607T1000Z.000000T0000Z.NO/ 530 AM CDT MON JUN 15 2015 The Flood Warning continues for The Big Blue River near Blue Rapids. * until further notice. * At 5:00 AM Monday the stage was 35.3 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to a stage of 34.4 feet by Tuesday morning. The river is forecast to remain above flood stage through Friday. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$ KSC161-151830- /O.CON.KTOP.FL.W.0055.000000T0000Z-150616T0600Z/ /RDPK1.1.ER.000000T0000Z.150615T1200Z.150615T1200Z.NO/ 530 AM CDT MON JUN 15 2015 The Flood Warning continues for The Fancy Creek near Randolph. * until late tonight. * Flood stage is 16.0 feet. * Forecast...The river is forecast to crest near 16.0 feet early this morning. * Impact...At 16.0 feet...Low lying areas along the creek flood. && LAT...LON 3950 9687 3947 9671 3945 9675 3947 9689 $$
197 WGUS83 KTOP 151237 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 737 AM CDT MON JUN 15 2015 ...The Flood Warning is cancelled for the following streams in Kansas... Fancy Creek near Randolph affecting Riley County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC161-151307- /O.CAN.KTOP.FL.W.0055.000000T0000Z-150616T0600Z/ /RDPK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 737 AM CDT MON JUN 15 2015 The Flood Warning is cancelled for The Fancy Creek near Randolph. * At 6:00 AM Monday the stage was 11.9 feet. * Flood stage is 16.0 feet. * Forecast...The river crested and should continue to fall to 9.2 feet by the early evening. && LAT...LON 3950 9687 3947 9671 3945 9675 3947 9689 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Jun 15, 3:19 AM CDT, 8 minutes earlier.
Area forecast discussion, Jun 15, 3:19 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 319 AM CDT Mon Jun 15 2015 .SHORT TERM...(Today and Tonight) Issued at 309 AM CDT MON JUN 15 2015 At 08Z regional radars showed what appears to be precip in a zone of mid level deformation within the trough axis across NEB. Meanwhile some very modest ow level convergence and moisture advection appears to be contributing to the convection just north of ICT. This also appears to be located within a surface trough axis from south central KS into northeast KS. The mid level trough and associated shear axis is progged to gradually move to the east and south along with a weak surface boundary. With a very moist airmass with modest instability persisting ahead of the surface trough/cold front, think that additional thunderstorm development is likely through the day and into tonight. This is in line with the previous forecast and have only made some tweaks to it. With the axis of deep moisture mainly over east central KS, think this will be the location most likely to see thunderstorms by this afternoon and this evening. Heavy rainfall this morning has been relatively isolated and with the weak forcing and lift expected today and tonight, think that heavy rainfall will again be hit or miss. 1 hour flash flood guidance across east central KS suggests that locations may be able to receive around 2 inches of rainfall before problems start. So confidence in widespread flash flooding is a little to low to issue a watch at this time. However given the high PWs and warm airmass, it would not take much for these slow moving storms to produce some good amounts of rain in a short period of time. Cloud cover and scattered to numerous showers are expected to keep highs around 80 today. Parts of north central KS may remain in the upper 70s due to a northeast wind behind the weak boundary. Lows tonight should be mild again given mostly cloudy to overcast skies and weak cold air advection at best. The forecast has lows from the mid 60s along the NEB state line to near 70 in Anderson CO. .LONG TERM...(Tuesday through Sunday) Issued at 309 AM CDT MON JUN 15 2015 Steady stream of weak, mid level vorticity maxima persists from western Texas through the Midwest Tuesday and Wednesday. Highest chances for showers and thunderstorms are currently on Tuesday morning with the h85 front providing a focused area of enhanced lift. Locations south of Interstate 35 are likely to see this precipitation linger through late morning before atmosphere becomes temporarily stable. Any convection that redevelops during the afternoon Tuesday is likely to be scattered, and marginally severe given the modest CAPE in place. Trend in guidance is to gradually decrease precip chances through the week as northern jetstream begins to sag further south into the plains region, bringing a series of shortwave troughs from the Inter Mountain west. First wave Tuesday evening and Wednesday could bring a few showers and storms skirting the KS and NE border, however better forcing resides in Nebraska so have low end chance pops. Most of the CWA is dry Thursday, Friday, and Saturday afternoon. The next stronger wave that the latest runs of the GFS and ECMWF have a good handle on is Saturday evening and Sunday. A decent shortwave trough surges southeast through the region, forcing a cold front and apparent MCS through the area. There is the potential for stronger storms to occur, in addition to the heavy rainfall concern. The most interesting feature to monitor in upcoming days is the tropical system currently located in the Gulf of Mexico. Latest NAM appears as the outlier being the fastest solution, while the ECMWF and GFS are beginning to trend slower in bringing this tropical system northward across Texas, Oklahoma, and portions of southeast Kansas. At this time, have increased precip chances Thursday evening and Friday south of Interstate 35 as the trough axis passes near southwest MO. This heavy rainfall will most certainly cause additional flooding issues for parts of the region so will be monitoring trends in the forecast in case it shifts further northwest. Lesser thunderstorm activity, more sunshine, and periods of optimal warm air advection will increase temperatures in the lower and middle 80s throughout the week. Low 90s are likely for the weekend as little relief is seen in overnight lows hovering near 70 degrees. && .AVIATION...(For the 06Z TAFs through 06Z Monday Night) Issued at 1133 PM CDT SUN JUN 14 2015 VFR conds will give way to another round of MVFR CIGS and VIS conds within the next batch of convection that should move across the area between 6z and around 10z when TAF sites should experience periods of -TSRA. CIGS should become MVFR by or shortly after 10z through 14 or 15z based upon last couple of days trends. Fcst beyond 6-8hrs for thunder becomes very low confidence given sct nature so VCTS will remain in the fcst beyond 12z Mon. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Wolters LONG TERM...Bowen AVIATION...CO
Hazardous weather outlook, Jun 14, 3:38 PM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 338 PM CDT SUN JUN 14 2015 KSZ008>012-020>024-026-034>040-054>056-058-059-152045- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 338 PM CDT SUN JUN 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD IN COVERAGE LATE THIS AFTERNOON THROUGH THIS EVENING. THE MAIN HAZARD WITH THESE STORMS WILL BE BRIEF HEAVY RAINFALL. FLOODING ALONG THE BIG BLUE RIVER NEAR BLUE RAPIDS IS FORECAST TO PERSIST THROUGH THIS UPCOMING WEEK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF THE OUTLOOK AREA MONDAY THROUGH WEDNESDAY. THE MAIN HAZARD WITH THESE STORMS WILL BE LOCALIZED HEAVY RAINFALL. THERE IS THE POTENTIAL FOR A STRONGER SYSTEM TO BRING MORE WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE AREA NEXT WEEKEND...HOWEVER THERE IS STILL PLENTY OF UNCERTAINTY IN THE EXACT TIMING AND TRACKING OF THE PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY TONIGHT. HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS GREATER THAN ONE INCH TO THE NATIONAL WEATHER SERVICE. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
In the hours before
Special weather statement, Jun 15, 12:44 AM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1244 AM CDT MON JUN 15 2015
KSZ037-038-054-150615-
LYON-MORRIS-WABAUNSEE-
1244 AM CDT MON JUN 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORRIS...NORTHWESTERN
LYON AND SOUTH CENTRAL WABAUNSEE COUNTIES...
THROUGH 115 AM CDT...A GUST FRONT FROM THUNDERSTORMS WILL MOVE
NORTHEAST AT 35 MPH ACROSS PORTIONS OF EASTERN MORRIS...NORTHWESTERN
LYON AND SOUTH CENTRAL WABAUNSEE COUNTIES. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED STRONG WINDS OF 40 TO 50 MPH MAY ACCOMPANY
THIS GUST FRONT. ADDITIONALLY THUNDERSTORMS WILL HAVE HEAVY RAIN
WITH THEM. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE COUNCIL
GROVE...DUNLAP...BUSHONG AND ALLEN.
&&
LAT...LON 3852 9656 3877 9660 3890 9622 3871 9606
3852 9636
TIME...MOT...LOC 0543Z 236DEG 30KT 3861 9651The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:56 PM CDT | Tornado Warning | TOP | Morris | 34 min |
| Jun 14, 8:21 PM CDT | Severe Thunderstorm Warning | TOP | Morris, Wabaunsee | 28 min |
| Jun 15, 12:37 AM CDT | Areal Flood Advisory | TOP | Dickinson, Morris | 3 hr |
| Jun 15, 12:44 AM CDT | Special Weather Statement | TOP | Morris | 31 min |
Nearby
River Flood Warnings in Kansas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.